MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; DXE
Model Number CAT6
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the brachial artery using an indigo system aspiration catheter 6 (cat6) and a non-penumbra sheath.During the procedure, the hospital staff noticed that the mandrel at the distal end of the cat6 was not intact and the distal tip of the cat6 was kinked upon opening of the packaging.Subsequently, the physician attempted to advance a guidewire through the cat6 to see if the guidewire would exit the distal end of the kinked cat6 but was unsuccessful.Consequently, the physician attempted to reshape the tip of the cat6 and attempt to aspirate; however, little blood was observed coming through the aspiration tubing, and no suction of the clot was noted.Therefore, the cat6 was removed.Afterwards, the physician attempted to use a re-used cat6 that was partially kinked in multiple places due to previous usage but was unsuccessful.Therefore, the cat6 was also removed.The procedure ended at this point.The physician decided to abandon the thrombus aspiration and opted to put the patient in systemic thrombolysis for twenty-four hours post-procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, the device was not returned for evaluation.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key11898119
Report Number3005168196-2021-01175
Device Sequence Number13769618
Product Code DXE
UDI-Device Identifier00814548016245
UDI-Public00814548016245
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model NumberCAT6
Device Catalogue NumberCAT6
Device Lot NumberF99615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Date Report Sent to FDA01/01/2005